Hail, Lewis
- When
- April 14, 11:40 AM CST
- Where
- Lewis County, Steffenville
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.967, -91.883
Storm spotters reported 1 inch hail in and east of Steffenville.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Storm spotters reported 1 inch hail in and east of Steffenville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 14, 1:15 AM CST, 10 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 215 AM CDT SUN APR 14 2002 PROBS THIS PKG TO BE CLRG OVR CTRL AND SRN ZNS TDA AND TEMPS IN NR TERM. MDLS INITIALIZED FAIRLY WELL WITH 50H TROF FM UPR MDWST TO SRN PLNS. THIS S/WV TO MV E INTO GT LKS BY 24HR WITH WK RDGG BLDG ACRS FA. UPR FLOW CONTS TO BACK WITH RDGG BLDG OVR SE US AND NXT STGR S/WV MVS INTO NRN RCKY MTNS BY 48HRS. ETA SLOER AND MORE AMPLIFIED BY 60H WITH THIS FTR IN INTRMTN RGH. AT SFC...MCS OVR SE MO TO CONT TO WKN AND MV NE DURG MRNG. SFC RDG OVR SE US AND TROF OVR NRN PLNS. THE SFC TROF APCHS NW MO BY 18HR BUT THEN SHEARS NE WITH SLY FLOW CONTG ACRS RGN THRU 60H. NRN ZNS SHUD STAY MSTLY CLR TDA WITH WRN ZNS CLRG THIS MRNG. MDLS DIFFERING IN TIMING OF CLRG OVR SRN AND ERN ZNS AND WL HOLD SUM LO/MID CLDS IN THRU MIDDAY AT LEAST. 85H TEMPS CONT TO RISE THRU PD IN STG WAA AND SFC TEMPS SHUD REACH LO/MID 80S FOR MAXES MON BFR FALLING BACK A CAT OR TWO ON TUE. MDLS IN VERY GOOD AGMT ON TEMPS THIS RUN WITH FWC ONLY A DEG OR SO WRMR THAN FAN AND WL GO WITH WRMR VALS. WL TWEAK XTND IF NEW MDLS ARRV BFR ZN XMTN TIME. .STL...NONE WDB
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-142100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 730 AM CDT SUN APR 14 2002 THREATS THROUGH TONIGHT... NO SEVERE WEATHER IS FORECAST FOR THIS AFTERNOON OR TONIGHT. DISCUSSION... A FEW SPRINKLES OR LIGHT RAINSHOWERS MAY OCCUR THROUGH MID MORNING...GENERALLY IN AN AREA SOUTH OF I-44 IN MISSOURI AND SOUTH OF US-50 IN ILLINOIS. OUTLOOK FOR MONDAY... EXPECT PARTLY CLOUDY SKIES AND WARMER TEMPERATURES. NO HAZARDOUS WEATHER IS FORECAST. BECHTOLD THIS PRODUCT WILL BE ISSUED BETWEEN 6 AND 8 AM DAILY...AND WILL BE UPDATED AS NEEDED. FOR DETAILED INFORMATION ON A PARTICULAR THREAT...MAKE SURE TO REFER TO THE ZONE FORECASTS AND THE ACTUAL WATCH...WARNING OR ADVISORY PRODUCT.
The St Louis radar (KLSX), 175 km away, was scanning. The volume nearest the first event began at 17:44 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289958, 5289959.